mctlaw

mctlaw

Contact Us at 888.952.5242

Guillain-Barre Syndrome and H1N1: What You Need to Know

A study outlined in the Journal of the American Medical Association links the H1N1 Flu vaccine with a small increased risk of developing Guillain-Barre Syndrome.  Reuters Health reported on a research study conducted at Laval University in Quebec City which tracks newly-diagnosed cases of Guillain-Barre in the six months after H1N1 vaccination began in Quebec.  Their findings indicated that there is a correlation between the H1N1 flu shot and people over the age of 50 developing Guillain-Barre.

Dr. Claudia Vellozzi, deputy director of the Immunization Safety Office at the U.S. Centers for Disease Control and Prevention said that those findings were similar to other studies in the United States after the 2009 H1N1 vaccination campaign.

Guillain-Barré Syndrome (GBS) is a disorder where a patient’s immune system goes haywire and attacks the peripheral nervous system. The symptoms of Guillain-Barre Syndrome can begin anywhere from one day to several weeks after a vaccination but usually peak around one to two weeks after the shot is given.  The chronic version of GBS is known as Chronic Inflammatory Demyelinating Polyneuropathy or CIDP. Researchers continue to monitor any correlation between the vaccine and the development of Guillain-Barre Syndrome.

Guillain-Barre Syndrome related vaccine cases are some of the most common that our Firm sees. To review some of the more recent decisions through the United States Court of Federal Claims awarding compensation to our clients, please click here.  For more information on how to file a vaccine injury related claim, or the Vaccine Court, please click here.

 

Print Friendly, PDF & Email

This Post Has 3 Comments

  1. Michele

    I had GBS in February 2007 . I received a flu shot in Nov. 2016. is it too late to file a claim?

  2. Margaret Struzik

    My husband recieved a shoulder vacine injury 3 years ago, he could not lift his arm within two days of getting what he discribed as a painfull shot that left a lump behind his shoulder. This shot was given by CVS and is documented both as being done and done wrong. He underwent 4 months of physical therapy he has never been the same its like he recieved something that has slowley taken over his body, muscle tone is gone and he has no strength in either of his arms. Can you help?? We are now realizing its probably something neurological.

  3. Maglio Christopher & Toale, P.A.

    Someone at our firm will contact you shortly. Thanks for reaching out to us.

Comments are closed.